Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Itching after applying tanning product. Sleeplessness due to the feeling of insect crawling on the skin. Have asthma and eczema. Atarax and emoliants prescribed

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
Hi, when my daughter applies any tanning product she gets a vary bad itch on her skin and has sleepless nights. If she puts false XXXXXXX on she feels at night when in bed that insects are crawling on her skin and has to get up. She is 28 yrs old and this first occured about a 18 months ago. There are no rashes or sores. She is a mild asthmatic, first diagnosed when she was 21. She has tried a great number of different products with the same result. She has been referred by her G.P. to see a Dermatologist. The Dermatologist has told her she has eczema and could be stress related. She prescribed emoliants, Atarax tablets and a steroid cream. My daughter has very fair skin and not being able to use tanning products has caused her a lot of distress. She does'nt want to use a sun/tanning bed knowing the risks involved. Is there anything you can suggest she could use?
Posted Thu, 28 Jun 2012 in Skin Hair and Nails
Answered by Dr. Sudarshan 5 hours later
Hi ,

Thanks for writing in.

Some persons have an tendency to develop allergy to tanning lotions and any cosmetic products.Persons having tendency to Atopy (atopic dermatitis) are more likely to be prone to the allergic reactions.Asthma an.d skin sensitivity point towards atopy in your case.

My advise to her would be -
-To use a good quality paraben free moisturizer like cetaphil moisturizer.

-Apply moisturizer all over body before applying tanning product.

- Have you tried 'Tan organic' ?It is non sensitizing and worth a try.

- Its important in your case to moisturize the skin and not allowing to be dry.With frequent moisturization, the chances of allergy diminish.

Hope this helps you.
If you have any further queries feel free to ask them.

Dr Sudarshan.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor